Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 250, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 21, 2011, 4:30 PM EDT for 4 counties in North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2011, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 21, 2011, 4:54 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 144 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:35 PM EDT | TSTM WND DMG | 4 Wnw Covington, NC | TREE OFF OF TOWN CREEK MOUND ROAD NEAR THE HISTORIC SITE. |
| Jul 21, 4:35 PM EDT | TSTM WND DMG | 5 Nnw Mount Gilead, NC | LARGE TREE DOWN IN THE ROAD ON GADDY FARM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WUUS52 KRAH 212030 SVRRAH NCC007-123-153-167-212115- /O.NEW.KRAH.SV.W.0250.110721T2030Z-110721T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 430 PM EDT THU JUL 21 2011 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA NORTHWESTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA SOUTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 515 PM EDT * AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT GILEAD...OR 11 MILES SOUTHWEST OF TROY...MOVING SOUTH AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MOUNT GILEAD... PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3508 7980 3502 8010 3530 8020 3535 7991 TIME...MOT...LOC 2031Z 348DEG 4KT 3523 8000 $$ VINCENT
2 follow-up statements
025 WWUS52 KRAH 212038 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 438 PM EDT THU JUL 21 2011 NCC007-123-153-167-212115- /O.CON.KRAH.SV.W.0250.000000T0000Z-110721T2115Z/ ANSON NC-MONTGOMERY NC-RICHMOND NC-STANLY NC- 438 PM EDT THU JUL 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHEASTERN STANLY...NORTHWESTERN RICHMOND...SOUTHWESTERN MONTGOMERY AND NORTHEASTERN ANSON COUNTIES... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT GILEAD...OR 10 MILES SOUTHWEST OF TROY. THIS STORM WAS NEARLY STATIONARY. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE...MOUNT GILEAD AND PEKIN. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3508 7980 3502 8010 3530 8020 3535 7991 TIME...MOT...LOC 2038Z 359DEG 1KT 3525 8000 $$ VINCENT
855 WWUS52 KRAH 212054 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 454 PM EDT THU JUL 21 2011 NCC007-123-153-167-212103- /O.CAN.KRAH.SV.W.0250.000000T0000Z-110721T2115Z/ ANSON NC-MONTGOMERY NC-RICHMOND NC-STANLY NC- 454 PM EDT THU JUL 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLY... NORTHWESTERN RICHMOND...SOUTHWESTERN MONTGOMERY AND NORTHEASTERN ANSON COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH WILL REMAIN POSSIBLE THROUGH 600 PM. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3508 7980 3502 8010 3530 8020 3535 7991 TIME...MOT...LOC 2053Z 359DEG 1KT 3525 8000 $$ VINCENT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:25 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 21, 2:25 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT THU JUL 21 2011
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL EXTEND ACROSS THE REGION THROUGH
SATURDAY...BRINGING VERY HOT AND DRY CONDITIONS.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 210 PM THURSDAY...
...DANGEROUS HEAT WILL PERSIST...
REST OF TODAY THROUGH TONIGHT: THE STRONG MID LEVEL ANTICYCLONE
CONTINUES TO STRETCH FROM THE MID MISS VALLEY ACROSS KY/TN AND
THROUGH VA/NC. THE LATEST SURFACE ANALYSIS STILL SHOWS A WEAK TROUGH
EXTENDING THROUGH THE EASTERN PIEDMONT OF NC/SC INTO CENTRAL GA.
ISOLATED CLUSTERS OF SLOW-MOVING STORMS HAVE DEVELOPED OVER THE
SOUTHERN PIEDMONT AND WRN SANDHILLS WITHIN THE WEAK STEERING
REGIME... ALONG THE MOISTURE DISCONTINUITY NOTED ON BOTH WATER VAPOR
AND BLENDED TPW IMAGERY OVER THE PIEDMONT... AND WITHIN AN AREA OF
LOW LEVEL MOISTURE POOLING AND A FOCUS OF HIGHER DEW POINTS.
FOLLOWING THIS TREND AND THE LATEST HRRR RUNS... WILL KEEP ISOLATED
POPS IN THIS REGION THROUGH EARLY EVENING... FOLLOWED BY A GRADUAL
DECREASE IN STORM CHANCE BY MIDNIGHT. THE WEAK DEEP LAYER SHEAR...
WARM MID LEVELS... AND LOW PRECIPITABLE WATER WILL CONTINUE TO LIMIT
COVERAGE... ALTHOUGH ANY STORM IS LIKELY TO PRODUCE LOCALLY HEAVY
DOWNPOURS. FORECAST HIGHS OF 94-104 STILL LOOK GOOD AS TEMPS ARE
STILL PACING ABOUT 1-4 DEGREES HIGHER THAN THIS TIME YESTERDAY. THE
HEAT ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM. FOLLOWING PERSISTENCE
MORE CLOSELY THAN STATISTICAL GUIDANCE... EXPECT MUGGY LOWS TONIGHT
OF 73-78. AREAS OF MVFR FOG AND HAZE SHOULD ONCE AGAIN DEVELOP
OVERNIGHT... PARTICULARLY FROM HIGHWAY 1 EAST.
FOR FRIDAY... VERY LITTLE CHANGE IS ANTICIPATED IN THE OVERALL
PATTERN. THE MID LEVEL ANTICYCLONE CONTINUES ITS EVERY SO SLOW
EASTWARD DRIFT OVERHEAD... LEADING TO VERY WEAK DEEP LAYER SHEAR.
SURFACE TROUGHING HOLD THROUGH THE PIEDMONT... AND PRECIP WATER
VALUES SHOULD SIT CLOSE TO NORMAL. MODELS HAVE WIDE VARIABILITY WITH
RESPECT TO WHERE AFTERNOON CONVECTION MIGHT INITIATE... SO WILL
AGAIN FOLLOW CLOSE TO PERSISTENCE AND PLACE ISOLATED STORM CHANCES
OVER THE CENTRAL/SRN PIEDMONT INTO THE ADJACENT SANDHILLS AND
COASTAL PLAIN... WHERE LOW LEVEL LAPSE RATES AND SURFACE DEW POINTS
WILL BE GREATEST. REGARDING TEMPS... GIVEN THAT THICKNESSES WILL
CONTINUE TO RISE... LIKELY TO BE AT LEAST A FEW METERS HIGHER THAN
TODAY... AND FACTORING IN THE OBSERVED TEMPS FROM YESTERDAY AND
TODAY... EXPECT HIGHS OF 96-104. HAVE LITTLE DOUBT THAT A HEAT
ADVISORY IS NEEDED FOR FRIDAY... HOWEVER THE DECISION TO GO WITH AN
EXCESSIVE HEAT WARNING IS A MORE DIFFICULT ONE. INTERESTINGLY...
LOOKING AT THE CIPS EXPERIMENTAL WARM SEASON ANALOGS AND
SPECIFICALLY AT THE TOP THREE BEST-CORRELATED CASES... THE HIGH
TEMPS DURING THESE EVENTS WERE GENERALLY 96-104... WITH MAX HEAT
INDICES OF 99-108. THE MODELS CONTINUE TO MIX OUT OUR SURFACE DEW
POINTS TOMORROW AFTERNOON... DROPPING THEM WELL DOWN INTO THE 60S
ESPECIALLY IN THE WESTERN CWA. BUT AS WAS THE CASE YESTERDAY AND SO
FAR TODAY... DEW POINTS DROPPED NO FURTHER THAN THE UPPER 60S TO
LOWER 70S OVER THE AREA. FOLLOWING THIS PATTERN FOR TOMORROW WITH
THESE FORECAST HIGHS YIELDS MAXIMUM HEAT INDEX VALUES OF 108-112
FROM HIGHWAY 1 EAST AND 102-108 WEST. THESE SUCCESSIVE DAYS OF
OPPRESSIVE HEAT WITH LITTLE COOLING AT NIGHT WILL FURTHER INCREASE
THE HEAT STRESS AND PUBLIC HEALTH THREAT... ESPECIALLY IN URBAN
AREAS WHERE HEAT INDEX VALUES COULD BE LOCALLY HIGHER... AND
PARTICULARLY FOR THE VULNERABLE POPULATIONS. WILL ISSUE AN EXCESSIVE
HEAT WARNING FOR FRIDAY ALONG/EAST OF A LINE FROM ROCKINGHAM TO CARY
TO ROANOKE RAPIDS... WITH AN ADVISORY IN EFFECT WEST OF THIS LINE.
-GIH
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY...
AS OF 200 PM THURSDAY...
RIDGING ALOFT AND ASSOCIATED HEAT WILL HOLD FIRM SAT...BEFORE
RETROGRESSING SLOWLY WESTWARD THROUGH THE END OF THE WEEKEND. A
RESULTANT PERSISTENCE FORECAST FOR SAT SUGGESTS TEMPERATURES AND
HEAT INDICES SHOULD REACH SIMILAR LEVELS AS THOSE EXPECTED ON
FRI...WHILE THE RETROGRESSION OF THE RIDGE SHOULD YIELD HIGHS A
DEGREE OR TWO LESS HOT FOR SUN. AN EXCESSIVE HEAT WATCH HAS
ACCORDINGLY BEEN ISSUED FOR ALL BUT THE NW PIEDMONT FOR SAT...AND A
HEAT ADVISORY WILL LIKELY BE REQUIRED FOR ALL OF CENTRAL NC FOR SUN.
STEERING FLOW WILL BACK TO WEST TO NW AND STRENGTHEN FROM AROUND 5
KTS SAT TO 15 KTS OR SO BY SUN...WHICH SUGGESTS MOUNTAIN
CONVECTION/OUTFLOW WILL STAND A PROGRESSIVELY BETTER CHANCE OF
PROPAGATING INTO THE WESTERN PIEDMONT THAN RECENT DAYS. MEANWHILE...
THE LEE TROUGH AND SEA-BREEZE/OUTFLOW WILL ALSO SERVE AS TRIGGERS
FOR ISOLATED TO WIDELY SCATTERED CONVECTION EACH AFTERNOON AND
EVENING. -MWS
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 140 PM THURSDAY...
MEDIUM RANGE NWP GUIDANCE SUGGESTS A CONTINUED RETROGRESSION OF THE
HEAT WAVE-CAUSING RIDGE ALOFT...AND RESULTANT TROUGHING/CYCLONIC
FLOW ALOFT OVER THE MIDDLE ATLANTIC REGION...EARLY TO MID NEXT WEEK.
AS SUCH...TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS
GENERALLY IN THE 89 TO 94 DEGREE RANGE...WHILE THE COVERAGE OF MUCH
NEEDED SHOWERS AND THUNDERSTORMS WILL INCREASE BY MON-TUE.
COVERAGE/CHANCES SHOULD BE HIGHEST MON (AROUND 40 PERCENT)...WHEN A
COLD FRONT WILL MAKE A CLOSE APPROACH INTO VA...AND SUBSEQUENT
OUTFLOW FORCING IS MOST APT TO DRIFT SOUTHWARD INTO CENTRAL NC. THE
HOT RIDGE IS THEN FORECAST TO MIGRATE EASTWARD ONCE AGAIN BY
THU...BUT SOUTH TO SOUTHEASTERLY FLOW AROUND OFFSHORE HIGH PRESSURE
MAY KEEP THE RETURN OF UPPER 90S TO AROUND 100 DEGREE HEAT AT BAY
THROUGH THU. -MWS
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM THURSDAY...
VFR CONDITIONS WILL DOMINATE THROUGH THIS EVENING WITH A HOT AIR
MASS LOCKED OVER THE REGION... FROM THE MIDATLANTIC AND NC BACK WEST
ACROSS THE OH VALLEY. ISOLATED SLOW-MOVING STORMS WILL PRODUCE VERY
LOCALIZED POCKETS OF MVFR TO IFR CONDITIONS OVER CENTRAL NC.
CONFIDENCE IN ANY SUCH STORM AFFECTING AREA AIRPORTS IS LOW... AND
STORMS SHOULD BE LARGELY CIRCUMNAVIGABLE... ALTHOUGH THE BEST CHANCE
OF A STORM WILL BE AT RDU/FAY THROUGH 02Z. IN AN NEAR ISOLATED
STORMS... GUSTS OVER 35 KTS ARE POSSIBLE. OTHERWISE... CLOUD BASES
WILL HOLD ABOVE 5 KFT WITH VFR VSBYS THROUGH NIGHTFALL. AREAS OF
MVFR FOG AND HAZE ARE LIKELY OVERNIGHT... AFTER 07Z... MAINLY AT
RDU/RWI/FAY. THIS WILL LIFT AND MIX OUT TOWARD 14Z FRIDAY MORNING...
WITH SCATTERED CONVECTIVE CLOUDS BASED ABOVE 4 KFT AGAIN DEVELOPING
NEAR OR AFTER 16Z.
LOOKING BEYOND EARLY FRIDAY AFTERNOON... ISOLATED CONVECTION MAY
AGAIN AFFECT RDU/FAY FROM MID AFTERNOON INTO EARLY EVENING.
OTHERWISE... VFR CONDITIONS WILL HOLD WITH THE HOT WEATHER
PERSISTING THROUGH SATURDAY... ALTHOUGH THE RISK OF POCKETS OF
DAYBREAK MVFR FOG MAINLY AT RDU/RWI/FAY WILL REMAIN. THE CHANCE OF
SHOWERS/STORMS WILL RISE LATE SUNDAY THROUGH TUESDAY AS A FRONT
APPROACHES FROM THE NNW. -GIH
&&
.CLIMATE...
GSO RDU
DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR
THU 21: 99/1983 74/2010 102/1952 76/1995
FRI 22: 100/1952 76/2010 103/1952 76/1991
SAT 23: 99/1952 78/2010 105/1952 76/2010
SUN 24: 96/2010 78/2010 100/2010 79/2010
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM EDT FRIDAY FOR
NCZ011-027-028-041>043-077-078-084>086-088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NCZ007>011-024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ007>010-
021>026-038>040-073>076-083.
&&
SYNOPSIS...WSS
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELDHazardous weather outlook, Jul 21, 3:02 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT THU JUL 21 2011 NCZ011-027-028-041>043-077-078-084>086-088-089-221915- HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 302 PM EDT THU JUL 21 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. NCZ021>023-038-039-221915- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 302 PM EDT THU JUL 21 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. NCZ007>010-024>026-040-073>076-083-221915- PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON- 302 PM EDT THU JUL 21 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WATCH. VINCENT
In the hours before
Special weather statement, Jul 21, 2:00 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT THU JUL 21 2011
NCZ075-211900-
MOORE-
200 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WITH HEAVY RAINS WEST OF ROBBINS IN MOORE
COUNTY...
AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST
ROBBINS...OR ABOUT 13 MILES WEST OF CARTHAGE...NEARLY STATIONARY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NORTHWEST MOORE
COUNTY
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
MOTORISTS SHOULD BE ON THE ALERT FOR POSSIBLE PONDING OF WATER ON
LOCAL ROADS.
&&
LAT...LON 3549 7962 3536 7948 3526 7968 3533 7972
3543 7975
TIME...MOT...LOC 1757Z 240DEG 4KT 3538 7964
14Special weather statement, Jul 21, 2:29 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 229 PM EDT THU JUL 21 2011 NCZ077-211900- HARNETT- 229 PM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 300 PM EDT... AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LILLINGTON. THIS STORM WAS NEARLY STATIONARY. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...AND OTHER AREAS ALONG HIGHWAY 421 AND HIGHWAY 210 NEAR LILLINGTON. HAZARDS INCLUDE... GUSTY WINDS UP TO 40 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3533 7868 3530 7895 3551 7895 3552 7873 TIME...MOT...LOC 1828Z 354DEG 2KT 3544 7883 VINCENT
Special weather statement, Jul 21, 2:43 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT THU JUL 21 2011
NCZ084-085-211915-
RICHMOND-SCOTLAND-
243 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND RICHMOND
COUNTIES THROUGH 315 PM EDT...
AT 242 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAMLET...OR ABOUT 7 MILES SOUTHEAST OF ROCKINGHAM...MOVING NORTHEAST
AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DOBBINS HEIGHTS...
AND OTHER LOCATIONS ALONG OR NEAR THE RICHMOND AND SCOTLAND COUNTY
BORDER.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
BRIEF HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3480 7968 3480 7976 3487 7983 3506 7964
3489 7943 3477 7964
TIME...MOT...LOC 1842Z 228DEG 6KT 3486 7967
VINCENTSpecial weather statement, Jul 21, 3:43 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT THU JUL 21 2011
NCZ073-074-212015-
MONTGOMERY-STANLY-
343 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 415 PM EDT...
AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BADIN LAKE...OR ABOUT 8 MILES NORTHEAST OF ALBEMARLE. THIS STORM WAS
NEARLY STATIONARY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BADIN.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3551 8020 3551 8001 3547 7995 3525 8010
3536 8029
TIME...MOT...LOC 1943Z 036DEG 2KT 3545 8010
VINCENTSpecial weather statement, Jul 21, 4:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT THU JUL 21 2011
NCZ042-212030-
JOHNSTON-
402 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 430
PM EDT...
AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PRINCETON...OR ABOUT 10 MILES SOUTHEAST OF SMITHFIELD...
MOVING NORTH AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON...AND...
PINE LEVEL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3542 7816 3538 7815 3537 7816 3535 7816
3534 7820 3534 7821 3532 7823 3532 7826
3531 7829 3534 7840 3553 7833 3549 7812
TIME...MOT...LOC 2001Z 200DEG 5KT 3539 7825
VINCENTSpecial weather statement, Jul 21, 4:03 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT THU JUL 21 2011
NCZ089-212030-
SAMPSON-
403 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 430
PM EDT...
AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEBORO...OR ABOUT 9 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SALEMBURG.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3484 7850 3486 7850 3490 7854 3491 7854
3491 7856 3494 7857 3496 7862 3497 7862
3514 7838 3495 7822 3483 7848
TIME...MOT...LOC 2003Z 235DEG 7KT 3495 7847
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:04 PM EDT | Special Weather Statement | RAH | Durham | 26 min |
| Jul 20, 8:53 PM EDT | Special Weather Statement | RAH | Wake | 22 min |
| Jul 21, 2:00 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
| Jul 21, 2:29 PM EDT | Special Weather Statement | RAH | Harnett | 31 min |
| Jul 21, 2:59 PM EDT | Excessive Heat Watch | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 20 more | 7 hr |
| Jul 21, 2:59 PM EDT | Excessive Heat Warning | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more | 53 hr |
| Jul 21, 2:59 PM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 12 more | 29 hr |
| Jul 21, 3:43 PM EDT | Special Weather Statement | RAH | Stanly | 32 min |
| Jul 21, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 40 min |
| Jul 21, 4:02 PM EDT | Special Weather Statement | RAH | Johnston | 28 min |
| Jul 21, 4:03 PM EDT | Special Weather Statement | RAH | Sampson | 27 min |
| Jul 21, 4:12 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 78 min |
| Jul 21, 4:51 PM EDT | Special Weather Statement | RAH | Wayne | 24 min |
| Jul 21, 4:58 PM EDT | Special Weather Statement | RAH | Cumberland | 32 min |
| Jul 21, 6:18 PM EDT | Special Weather Statement | RAH | Vance | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.